Hail, Tazewell
- When
- March 6, 4:06 PM CST to 4:11 PM CST
- Where
- Tazewell County, Delavan
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.370, -89.550
An upper-level disturbance interacting with an unseasonably warm and humid airmass triggered a line of thunderstorms in the Illinois River Valley during the late afternoon of March 6th. As the line progressed eastward, a few of the stronger cells produced marginally severe hail and a few reports of minor wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An upper-level disturbance interacting with an unseasonably warm and humid airmass triggered a line of thunderstorms in the Illinois River Valley during the late afternoon of March 6th. As the line progressed eastward, a few of the stronger cells produced marginally severe hail and a few reports of minor wind damage. A second line of convection formed near the Mississippi River later in the evening and produced a couple wind and hail reports in Fulton County toward midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 6, 2:39 PM CST, 1 hour 27 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Lincoln IL 239 PM CST Fri Mar 6 2026 .KEY MESSAGES... - A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55. - Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL. && .DISCUSSION... Issued at 230 PM CST Fri Mar 6 2026 Strong SSW winds with gusts 25-35 mph (a few gusts to 40 mph) along with some sunshine helping warm temperatures into the mid to upper 70s se of the IL river. Peoria has reached 75 so far and tied their record high of 75 set in 1956. Lincoln has reached 78 and 2 degrees shy of their record high of 80F. Springfield is 79F and their record high is 83F. The last time it was this warm in central IL was Oct 17th. More clouds and morning convection keeping areas west of the IL river a bit cooler in the upper 60s/lower 70s. Rather muggy dewpoints in the upper 50s to mid 60s accompanied this warmth. Radar mosaic shows lingering broken band of convection nw of the IL river lifting northeast. A larger area of convection was over northern MO moving ne toward west central and nw IL. MUCAPES had increase to 1000-2000 j/kg se of the IL river where more sunshine and heating of unstable air mass. Though lifting mechanisms and boundary are more along and nw of the IL river where MUCAPES are 500-1000 j/kg. Best effective bulk shear values of 40-50kts are from Quincy to Bloomington nw though weak inhibition/CAP remains over this area. There is a 35-45 kt sw 850 mb jet helping transport higher moisture into IL with PW values of 1.1-1.3 inches. Expect higher chances of convection over the nw CWA rest of this afternoon early this evening, while an isolated cell could still pop up later this afternoon in eastern IL. The cold front over nw Iowa into central KS and the latest CAMS have trended slower with movement of cold front eastward toward far NW CWA by sunrise Saturday and through southeast IL by mid Saturday afternoon. So have trended slower with convection chances to mainly overnight and linger in southeast IL into Saturday afternoon. SPC day1 outlook has continued slight chance of severe storms west of I-51 overnight with marginal risk east with all severe wx parameters at play with damaging winds the most likely. With slowly forecast of cold front, SPC day2 marginal risk for large hail and damaging winds was pushed back west a bit from Paris to Effingham line east for Sat morning and early Sat afternoon. Mild lows overnight in the upper 50s/lower 60s. Highs Saturday range from the upper 50s and lower 60s over the IL river valley and upper 60s/lower 70s in east central/se IL. Temps will fall about 10 degrees by supper time Saturday behind the cold front as breezy SW winds turn west to WNW behind cold front. Colder lows Saturday night in the mid 30s, ranging from near 32F at Galesburg to near 40F at Lawrenceville. This is still a bit warmer than normal for early March lows. Weak high pressure around 1020 mb settles into the mid MS river valley Sunday with a fair amount of sunshine and increase sw winds to breezy levels by Sunday afternoon over central IL especially north of I-72. Highs Sunday in the low to mid 60s, mildest over the IL river valley west of I-55. Warmer 70s return to central and southeast IL on Monday with ample sunshine and breezy sw winds. These warm temps continue Tuesday and may be near record highs again on Monday and Tuesday. We have a 20-30 chance of convection se of the IL river Monday night, mainly after midnight. Increasing chances of convection during Tue and Tue night as strong cutoff 500 mb low moves into nw Mexico and near El Paso Texas by Tue afternoon and storm system ejecting ne toward IL with cold front approaching nw IL by sunset Tue. Cold front to push se through IL Tue night and reach near the Ohio river by midday Wed. This system will have more moisture to work with and a 1-2 inch band of rain possible Tue-Wed with higher amounts possible south of I-70 where river flooding currently going on on Embarras river at Lawrenceville and Little Wabash river at Clay City. SPC Day5 outlook for Tue/Tue night has 15% risk of severe storms over SW IL, as far northeast as Springfield. Feel this risk may expand further ne over central IL Tue afternoon/evening with stronger wind shear and dependent on amount of instability. Rain chances diminish from nw to se later Wed and Wed evening as cooler air arrives during Wed into Thu. Highs in the low to mid 50s over central IL Wed and across southeast IL too on Thu. A northern stream short wave/system passes by to our north on Thu night and Friday with brunt of its pcpn north of central IL with some warming ahead of it with highs in low to mid 60s next Friday. 07 && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1114 AM CST Fri Mar 6 2026 VFR conditions mainly prevailing through the evening, though some lower visibilities are accompanying showers passing through the KPIA area into early afternoon. Showers and scattered thunderstorms will be more numerous after 06z ahead of an incoming cold front, though the storms should be on a weakening trend. Thus, will only go with PROB30 groups for thunder potential for now. Behind the rain, ceilings quickly drop to around 2000 feet or less as the front arrives. Winds will remain quite gusty through the period, mainly 20-30 knots, trending more toward a west/southwest direction late in the period. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Lincoln IL 403 PM CST Fri Mar 6 2026 ILZ027>031-036>038-040>043-047>053-071200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this evening, mainly across the Illinois River valley. While these may be strong, the better chance for any severe weather across central Illinois will be late this evening and overnight, as a cold front sweeps across the region. Damaging wind gusts and hail are the primary hazard, early this evening and overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorm chances are expected Tuesday and Tuesday night. The severe weather risk is more uncertain, but the higher chances would be in areas west and south from Springfield. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between now and 9 pm this evening, then again after 2 am. Expected storm motion is toward the east around 45 mph. ILZ062-063-066>068-071>073-071200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. Minor flooding is ongoing along the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. The risk of any strong to severe storms will continue until the front exits. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. ILZ044>046-054>057-061-071200- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. However, the severe weather threat appears low at this time. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. Auten
The Lincoln radar (KILX), 30 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A large tree branch was blown down.
A semi truck was blown over.
A grain bin, tree, small sheds, playground set, garage door, and soffit were damaged.
A power pole was snapped and a tree was blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319587, 1319606, 1319591, 1319609, 1319589, 1319593.